Alert archive / Arizona / Special Weather Statements in 2015
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Aug 6, 2015, 1:09 AM MST. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2015, 1:09 AM MST (08:09 UTC)
- Expired
- Aug 6, 2015, 1:45 AM MST
- In force
- 36 min
- Issued by
- NWS Tucson, AZ
The radar
The Phoenix radar (KIWA), 177 km from the middle of the area, began a volume at 08:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 00:00Z, 8.2 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
060 WWUS85 KTWC 060809 SPSTWC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 109 AM MST THU AUG 6 2015 AZZ501-502-060845- WESTERN PIMA COUNTY INCLUDING AJO/ORGAN PIPE CACTUS NATIONAL MONUMENT AZ-TOHONO O'ODHAM NATION INCLUDING SELLS AZ- 109 AM MST THU AUG 6 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL PIMA COUNTY UNTIL 145 AM MST... AT 108 AM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ORGAN PIPE NATIONAL MONUMENT...MOVING WEST NORTHWEST AT 15 TO 20 MPH. WINDS IN EXCESS OF 40 MPH AND HEAVY RAIN WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ORGAN PIPE NATIONAL MONUMENT. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3187 11259 3189 11281 3203 11283 3204 11259 TIME...MOT...LOC 0808Z 163DEG 15KT 3196 11270 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Aug 5, 9:19 PM MST, 3 hours 50 minutes earlier.
Area forecast discussion, Aug 5, 9:19 PM MST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 919 PM MST WED AUG 5 2015 .SYNOPSIS...HOT CONDITIONS WILL CONTINUE ACROSS SOUTHEAST ARIZONA TODAY...WITH ANY THUNDERSTORMS CONFINED TO NEAR THE INTERNATIONAL BORDER. AS HIGH PRESSURE SHIFTS BACK EAST OF THE AREA...INCREASING MOISTURE WILL BRING AN INCREASING THUNDERSTORM TREND THURSDAY AND FRIDAY. AS THIS HAPPENS TEMPERATURES WILL FALL BACK CLOSER TO SEASONAL AVERAGES. WE WILL THEN KEEP ENOUGH MOISTURE FOR A FEW STORMS OVER THE WEEKEND WITH AN INCREASE EXPECTED AGAIN EARLY NEXT WEEK. && .DISCUSSION...WATER VAPOR IMAGERY AND 06/00Z UPPER-AIR PLOTS SHOW THE CENTER OF HIGH PRESSURE GENERALLY STRADDLING THE ARIZONA/NEW MEXICO BORDER. IR IMAGERY SHOWS A COMPLEX SOUTH OF OUR BORDER IN NORTH CENTRAL SONORA WHERE STORM TOP TEMPS ARE DOWN TO MINUS 75 DEGS C. RADAR MOSAIC SHOWS THESE THUNDERSTORMS ABOUT 40 TO 50 MILES SOUTH OF THE BORDER...GENERALLY SOUTH AND SOUTHWEST OF VAMORI AND SAN MIGUEL. WEAKENING SHOWERS AND THUNDERSTORMS WERE OCCURRING IN AND AROUND THE NOGALES AREA. THE INHERITED POP FORECAST HANDLES THE ONGOING SITUATION WELL THROUGH THE REMAINDER OF THIS EVENING AND INTO THE OVERNIGHT HOURS...WITH THE FOCUS FOR SOME ISOLATED ACTIVITY WEST AND SOUTH OF THE TUCSON AREA OVER PARTS OF THE TOHONO O'ODHAM NATION AND INTO SANTA CRUZ COUNTY. AS OF 04Z (9 PM MST)...TEMPERATURES ACROSS THE REGION GENERALLY RANGED FROM THE MID 80S TO THE MID 90S...EXCEPT FOR NOGALES WHERE THEY ARE DOWN TO 73 DEGS AFTER THEY RECEIVED SOME RAIN FROM A THUNDERSTORM TO HELP COOL THEM OFF. TUCSON REPORTED A TEMP OF 96 DEGS AFTER REACHING AN AFTERNOON HIGH TEMP OF 106 DEGS...WHICH WAS 9 DEGS ABOVE NORMAL FOR THIS DATE AND 2 DEGS SHY OF THE RECORD FOR THIS DATE. AT ANY RATE...THESE NUMBERS ARE GENERALLY ON TRACK WITH EXPECTED OVERNIGHT LOWS...SO NO CHANGES ARE PLANNED AT THIS TIME. HOWEVER...WILL MAKE SOME ADJUSTMENTS TO THE SHORT TERM HOURLY TEMP GRIDS/FORECASTS TO REFLECT RECENT TRENDS. FOR INFO REGARDING THE FORECAST BEYOND TONIGHT...PLEASE REFER TO THE PREVIOUS DISCUSSION BELOW. && .AVIATION...VALID THRU 07/06Z. FEW-SCT CLOUDS 10-15K FT AGL AND BKN-OVC LYRS ABV 25K FT WITH ISOLATED -SHRA/-TSRA NEAR THE INTERNATIONAL BORDER NEAR KOLS AND AREAS WEST AND SOUTHWEST TIL AROUND 06/06Z. AFT 06/19Z EXPECT SCT- BKN 8-11K FT SCT-BKN 15K FT WITH SCT SHRA/TSRA MAINLY SOUTH AND WEST OF TUCSON. SFC WINDS GENERALLY LESS THAN 12 KTS WITH A FEW HIGHER GUSTS DURING THE AFTERNOON/EARLY EVENING HOURS...ESPECIALLY IN THE GILA RIVER VALLEY IN THE VICINITY OF KSAD. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THIS EVENING MAINLY ALONG THE INTERNATIONAL BORDER AND IN THE WHITE MOUNTAINS. INCREASING MOISTURE WILL ALLOW FOR INCREASE AMOUNT AND COVERAGE OF STORMS THURSDAY ONWARD THROUGH THE WEEKEND. FOR THURSDAY MAINLY FIRE ZONE 150 AND SOUTHERN 151 AND 152. THEN MORE AREA WIDE FRIDAY ONWARD. OUTSIDE OF THUNDERSTORM WIND GUSTS...20-FT WINDS WILL GENERALLY BE TERRAIN DRIVEN AND LESS THAN 15 MPH. HOWEVER...THERE WILL BE SOME AFTERNOON AND EARLY EVENING BREEZINESS...ESPECIALLY IN THE GILA RIVER VALLEY NEAR SAFFORD. && .PREV DISCUSSION...BY THURSDAY AFTERNOON A RETURN OF MOISTURE THROUGH LOWER DESERTS FROM GULF SURGE ACTIVITY AS WELL AS DIRECT OUTFLOW FROM THE EXPECTED COMPLEX SOUTH OF THE BORDER SHOULD SET US UP NICELY FOR A RETURN OF THUNDERSTORMS. WE CONTINUE TO SEE STRONG H7 THETA-E TRENDS FOR AREAS MAINLY SOUTH AND WEST OF TUCSON TOMORROW. THIS FAVORS SANTA CRUZ COUNTY AND MUCH OF THE TOHONO O'ODHAM NATION FOR STRONG THUNDERSTORM ACTIVITY TOMORROW AFTERNOON. ECMWF HAS BEEN ADVERTISING THIS FEATURE FOR SEVERAL DAYS AND RECENT UOFA WRF-NAM TRENDS HAVE REFINED THIS IDEA PRETTY WELL. WE WILL NEED TO WATCH FOR POTENTIAL DUST ISSUES FROM ORGANIZED CONVECTION. TAKING A LOOK AT NASA SPORT REAL-TIME LAND INFORMATION SYSTEM DATA...SOIL MOISTURES HAVE REMAINED ELEVATED ACROSS SANTA CRUZ COUNTY AND AREAS IMMEDIATELY WEST. HOWEVER ONCE YOU GET TO CENTRAL PORTIONS OF THE TOHONO O'ODHAM NATION THINGS HAVE DRIED OUT SINCE THIS WEEKEND. 0- 10CM VOLUMETRIC SOIL MOISTURE HAS FALLEN ABOUT 6 OR 7 PERCENT (TO BELOW 15 PERCENT) WITH RELATIVE SOIL MOISTURES NOW DOWN TO ABOUT 30 PERCENT. WE WILL NEED TO KEEP AN EYE ON CONVECTIVE OUTFLOWS THAT ORIGINATE IN THAT AREA FOR POTENTIAL DUST ISSUES. BY FRIDAY FAR WESTERN AREAS START TO ONCE AGAIN SEE A BIT OF LESS FAVORABLE WESTERLY FLOW WHILE IN EASTERN AREAS THE SOUTHERLY FLOW CONTINUES TO INCREASE AS THE HIGH CENTER THAT HAS BEEN BRINGING OUR HEAT SHIFTS FAR ENOUGH EAST OF US TO ENHANCE THE FLOW ONCE AGAIN. THE TRENDS WILL FLIP FROM AREAS MAINLY SOUTH AND WEST OF TUCSON THURSDAY TO AREAS FROM TUCSON EASTWARD FRIDAY. CHANCES ARE CERTAINLY THERE FOR TUCSON BUT IT WILL BE A FINE POINT WITH THE METRO ON THE PERIPHERY OF BEST CHANCES EACH DAY. A VERY WEEK FLOW OVER THE WEEKEND AS THE HIGH WOBBLES ALL THE WAY BACK TO EASTERN TEXAS. THAT WILL TEND TO FAVOR AREAS SOUTH AND EAST OF TUCSON ONCE AGAIN SATURDAY AND SUNDAY. THEN STRENGTHENING HIGH PRESSURE WITH A STRONGER RIDGE AXIS IMMEDIATELY DOWNSTREAM MONDAY AND TUESDAY SHOULD BE MORE FAVORABLE FOR STORMS. MEDIUM RANGE MODELS ARE BRINGING IN ANOTHER IMPULSE IN THE STRONGER SOUTHERLY FLOW BY LATE MONDAY AND TUESDAY. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && CURRENT DISCUSSION...MOLLERE PREVIOUS DISCUSSION...MEYER/CERNIGLIA VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
In the hours before
Special weather statement, Aug 6, 1:09 AM MST, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 109 AM MST THU AUG 6 2015 AZZ501-502-060845- WESTERN PIMA COUNTY INCLUDING AJO/ORGAN PIPE CACTUS NATIONAL MONUMENT AZ-TOHONO O'ODHAM NATION INCLUDING SELLS AZ- 109 AM MST THU AUG 6 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL PIMA COUNTY UNTIL 145 AM MST... AT 108 AM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ORGAN PIPE NATIONAL MONUMENT...MOVING WEST NORTHWEST AT 15 TO 20 MPH. WINDS IN EXCESS OF 40 MPH AND HEAVY RAIN WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ORGAN PIPE NATIONAL MONUMENT. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3187 11259 3189 11281 3203 11283 3204 11259 TIME...MOT...LOC 0808Z 163DEG 15KT 3196 11270
Nearby
Special Weather Statements in Arizona, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.